Format

Send to

Choose Destination
JAMA. 1983 May 27;249(20):2808-10.

Magnesium sulfate and digitalis-toxic arrhythmias.

Abstract

Seven patients with congestive heart failure receiving long-term diuretic treatment (more than three years) experienced idionodal tachycardia in the presence of apparently normal serum digoxin levels. Intravenous bolus administration of magnesium (Mg) sulfate, followed by intramuscular Mg repletion, abolished the digitalis-toxic arrhythmia. The finding of decreased lymphocyte Mg and potassium contents proved the existence of cellular Mg depletion associated with normal serum Mg levels in five patients and with hypomagnesemia in the other two. Decreased cellular Mg content with normal serum Mg level predisposes to digitalis-toxic arrhythmias.

PMID:
6842789
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center